CSN Login
Members Online: 5

You are here

A side-effect

Kent Cass
Posts: 1898
Joined: Nov 2009

As some of you may know, I've been dealing with neck spasms on a daily basis for some time, now. Yes, arthritis has shown in two spots at the base of the Cervical section of my spine, but where the spasms happen is where I definitely got zapped with the rads. New Drs in my life, as my General Practitioner recently retired, and the new one sent me to a Neurosurgeon, who happens to be the Director of a major Quad City Hospital's spine department. Saw him yesterday, and he's starting me on Colonazepam to treat. A little research reveals it is in the Valium/Xanax class of meds, but which stays in the system longer than most in that classification. Worth a try, and that I be doing. FYI.

kcass

katenorwood
Posts: 1914
Joined: May 2012

Kent,

I never finished rads/not even half way.  But I too get spasms in this area.  I also have major issues with arthritis through out my spine.  I have two compression vertebre in the upper neck.  Use to be in gymnastics years ago, and took a pretty bad fall.  I have asked about this with not alot of info., other than I have nerve damage from my surgery.  I will be following your posting with much interest.  Please let us know if this helps improve things as I am on the same med.  Mine are not as severe as yours as mine come and go.  Hoping for relief soon for you Kent !    Katie 

phrannie51's picture
phrannie51
Posts: 4480
Joined: Mar 2012

it's probably a later gift....and I know this isn't really comparable...but my dog would get spasms in the nerve that allowed him to pee....it wasn't every day, but it did happen every couple of weeks....poor guy wouldn't be able to pee for hours on end....They gave him Valium to relax that nerve....(the Vet called Valium a skeletal relaxant)...anyway, it worked for him....That's what made me think that the Colonazepam could very easily work for humans...

I sure hope this does the trick.

p

Kent Cass
Posts: 1898
Joined: Nov 2009

Didn't really start to be a problem for nearly two years, post-tx, then started gradually becoming more frequent. They are similar to L'Hermites in that they seem to be triggered by physical activity and positions, but those positions vary and are not easily avoided. And, FYI, I do still get the L'Hermites this long after tx. The "Wreath" I feel all the way around me at the base of the neck at the shoulders is still felt every day numerous times. They are kinda cool, really, as it's not painful. Most, it seems, say they go away after a couple years...Not for me.

As for my first day with only 0.5 mgs the night before- sure has not made any difference, yet. Was not a good night at work.

kcass

D Lewis's picture
D Lewis
Posts: 1573
Joined: Jan 2010

Sending healing thoughts your way, and hoping you find some relief from this special gift that keeps on giving.

Deb

ratface's picture
ratface
Posts: 1313
Joined: Aug 2009

Hi Kent, Clonazepam will help ease the muscle tension, should feel something pretty soon as it works fairly quickly. I was on it for anxiety disorder, so that will be an added benefit, it's very mellowing.  If you have not yet tried some yoga or tai chi give it a whirl as I find it effective in eliminating neck tension when  done just a couple times per week.

hwt's picture
hwt
Posts: 2330
Joined: Jun 2012

Good luck with the new drug. If it's from the Xanax family it can't be all bad. Sounds like you've got someone with a wealth of experience on your team, I will say a prayer that your pain is relieved quickly.

Candi

Greg53's picture
Greg53
Posts: 848
Joined: Apr 2010

Kent,

Ouch Dude, those spasms are painful!  If you haven’t already done so, try what RF suggested.  Either the (manly) taichi or the (girlie) yoga.  The stretching exercises associated with these for the neck and shoulder solved the spasms - for me anyways.

OR  another possible solution.  Don’t watch the cubbies play this year – dropping your head in disgust and shame might be bringing those cramps on.

Just a suggestion Buddy!

Greg

 

Kent Cass
Posts: 1898
Joined: Nov 2009

I forgot to mention, Greg, that every time I look south= OUCH! The color red seems to kick in spasms, too!

Looking upwards towards the ceiling or sky has been the solution to gradually get the spasms to go away. Problem is- has hit me while driving a couple times, and that presents a few issues. Might check into the taichi, on line, and try some of it.

Thanks

kcass

Skiffin16's picture
Skiffin16
Posts: 8290
Joined: Sep 2009

I do get a cramp every now and then if I turn my head a certain way or posiiton...

Not to be confused with the neck jerks that I get if I'm fishing or driving and see a pretty girl.... Especially if Shelley is with me, the head jerks back just as her hand gives me one of those head slaps I mention frequently....<*** src="http://www.mbcforum.com/images/smilies/susel****" alt="susel" title="susel" border="0" />

Hope you find some relief Kent...

JG

hawk711's picture
hawk711
Posts: 566
Joined: Jan 2010

I think you are always turning your head, looking over the muddy Mississippi and wishing you we're a Hawkeye!  

Good luck with the meds, Steve 

Skiffin16's picture
Skiffin16
Posts: 8290
Joined: Sep 2009

We still on for a meet in a few weeks...?

JG

hawk711's picture
hawk711
Posts: 566
Joined: Jan 2010

Just texted your cell.

Subscribe to Comments for "A side-effect"